Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 27, 2001, 9:35 PM CDT for Logan County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2001, 9:35 PM CDT (02:35 UTC)
- Expired
- Jul 28, 2001, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Logan County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 280236 FFWGLD KSC109-280530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 935 PM CDT FRI JUL 27 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 1230 AM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL FROM 9 MILES SOUTH OF OAKLEY TO 12 MILES WEST OF RUSSELL SPRINGS...OR FROM 9 MILES SOUTH OF OAKLEY TO 19 MILES EAST OF SHARON SPRINGS. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * SOME LOCATIONS INCLUDED IN THIS WARNING ARE...WINONA...RUSSELL SPRINGS...OAKLEY AND MONUMENT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS...OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLAOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. $$ LAT...LON 3872 10084 3871 10147 3911 10148 3913 10081 VPAPOL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:40 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 27, 2:40 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 140 PM MDT FRI JUL 27 2001 QUESTION THIS AFTERNOON IS WHETHER A LAST ROUND OF HEAVY RAINFALL HAS THE POTENTIAL TO BRING FLOODING TO SOUTHERN AND EASTERN FA. FLASH FLOOD GUIDANCE VALUES HAVE FALLEN TO BLO AN INCH OVER MUCH OF ERN FA TODAY AND ANOTHER SHORT WAVE IS PROGGED TO IMPACT AREA. PRECIP WATER REMAINS QUITE HIGH OVER THE EAST WITH VALUES OVER 1.5 INCHES IN EAST. FAVORABLE LOCATION WITH RESPECT TO 250 MB JET AND GOOD COOLING AT MID LEVELS BEING PROGGED BY ETA AND AVN MAY ADD FUEL TO THE MIX. CONVECTIVE POTENTIAL LIMITED SOMEWHAT BY MID LEVEL CLOUDS INHIBITING SURFACE HEATING. AT 1730Z...SURFACE TROUGH EXTENDS NE-SW JUST EAST OF GLD. LAPS DATA INDICATES THAT CAP HAS ERODED SIGNIFICANTLY ALONG THIS BOUNDARY BUT WELL IN PLACE ELSEWHERE. ETA/RUC SUGGESTS THAT CONVECTION WILL BE LIMITED TO THIS BOUNDARY AND SOUTHEAST. OVERALL...AGREE WITH THIS FORECAST BUT WILL KEEP A SLIGHT CHANCE IN FORECAST NORTHWEST OF THE BOUNDARY SINCE THE PROGGED COOLING OF MID LEVEL TEMPS MAY COMBINE WITH STORM OUTFLOW TO ALLOW CONVECTION TO DEVELOP BACK INTO NORTHEAST COLORADO. SOUTHEAST OF THE BOUNDARY...SCATTERED CONVECTION SEEMS LIKELY THIS EVENING WITH SOME LOCALLY HEAVY RAINFALL. HOWEVER...STORMS SHOULD MOVE MORE QUICKLY THAN PAST FEW DAYS AND COVERAGE SHOULD BE LESS. WILL HOLD OFF ON FFA ATTM. AFTER TONIGHT...RIDGE BUILDS IN PER AVN...MRF...ECMWF ALLOWING TEMPS TO WARM AND GROUND TO BEGIN TO DRY OUT. 850 TEMPS ARE PROGGED TO REACH 30C+ OVER MUCH OF FA. WILL GO DRY AND CLOSE TO WARMER FWC NUMBERS BEGINING TOMORROW. IN THE EXTENDED...THE NEXT CHANCE OF PRECIP& APPEARS TO BE TUESDAY AFTERNOON AND EVENING AS RIDGE BREAKS DOWN ENOUGH TO BRING A WEAK WAVE ACROSS COLORADO. .GLD...NONE. BARKER
In the hours before
Local storm report, Jul 27, 6:03 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
.
0345 PM 12 SSE TRIBUNE KS 1 INCH HAIL
07/27/01 GREELEY REPORTED BY PUBLIC.Local storm report, Jul 27, 6:29 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
/
0517 PM 18 NNW LEVANT KS TORNADO
07/27/01 RAWLINS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 27, 7:29 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 5 SW ATWOOD KS SMALL TORNADO BRIEFLY
07/27/01 RAWLINS TOUCHED DOWN REPORTED
BY STORM SPOTTER.Local storm report, Jul 27, 9:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 4 WSW BLAKEMAN KS 1.5 INCH HAIL
07/27/01 RAWLINS REPORTED BY PUBLIC.
0615 PM 20 SW ATWOOD KS 1.75 INCH HAIL
07/27/01 RAWLINS REPORTED BY PUBLIC.
0630 PM 12 NNW LEVANT KS 60 MPH TSTM GUST
07/27/01 THOMAS REPORTED BY PUBLIC.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 62 min |
| Jul 27, 8:42 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 63 min |
| Jul 27, 8:49 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jul 27, 9:03 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 57 min |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.